I have been having Botox for a number of years. It used to work brilliant on me but not for the last 2 years

Dr. Dean Kane Q & A shutterstock_14403772 Q. I have been having Botox done for a number of years and it used to work brilliant on me but for the last 2 years I have tried 3 different products and it either doesn’t work at all or wears off after 4 weeks. I wondered if this had anything to do with medication I take. 125ml of thyroxine and 240ml fexofeb=nidine daily. Can you please advise? A. Without a proper evaluation, it is difficult to pin-point the cause. I do not believe the medications you are taking has anything to do with the Botox or other injectible muscle relaxers from doing their job. ​Botox is a injectable muscle relaxer. In thousands of injections, I have yet to see it not work but there are non-responders. These include: 1. A patient whose muscle of expression has had multiple injections and atrophied to a point where no contraction occurs. If a muscle elsewhere showed relaxation or less movement, then the non-responding muscle is due to its atrophy. 2. Other reasons:
  • antibodies against the neuromodulator
  • old Botox
  • poor technique
  • use of medication or non-medication not a neuromodulator
  • inadequate number of units or over dilution of the neuromodulator
  • the need for filler rather than Botox to thicken the dermal crease
  • ​a loss of the adherence between the muscle and the overlying skin; therefore there is no movement or little movement of the skin despite the Botox working on the muscle
This is an advanced technique in this area due to a added risk of problems. Consult with a well experienced, Board Certified Plastic Surgeon, ENT Facial Surgeon and / or Dermatologist for evaluation and your best results. ​ ​I hope this is helpful. All the best!   This information is not meant as medical advice. It is provided solely for education. Our practice would be pleased to discuss your unique circumstances and needs as they relate to these topics.
« »